Alert archive / California / Gale Warnings in 2009
Gale Warning 2, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this gale warning at Mar 23, 2009, 6:41 PM PDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 23, 2009, 6:41 PM PDT (01:41 UTC)
- Expired
- Mar 23, 2009, 9:38 PM PDT
- In force
- 3 hr
- Issued by
- NWS San Francisco Bay Area, CA
The text
As transmitted, in the capitals the NWS used until 2016.
784 WHUS76 KMTR 240141 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 641 PM PDT MON MAR 23 2009 PZZ565-240945- /O.UPG.KMTR.SC.Y.0186.000000T0000Z-090325T0700Z/ /O.NEW.KMTR.GL.W.0002.090324T0141Z-090324T1200Z/ POINT PINOS TO POINT PIEDRAS BLANCAS TO 20 NM- 641 PM PDT MON MAR 23 2009 ...GALE WARNING IN EFFECT UNTIL 5 AM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 5 AM PDT TUESDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. STRONG NORTHWEST WINDS ARE EXPECTED TO CONTINUE INTO TUESDAY...WITH GALE FORCE WINDS EXPECTED TONIGHT SOUTH OF PT SUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ575-240945- /O.UPG.KMTR.SC.Y.0186.000000T0000Z-090325T1300Z/ /O.NEW.KMTR.GL.W.0002.090324T0141Z-090324T1200Z/ WATERS FROM PIGEON PT. TO PT. PIEDRAS BLANCAS CA FROM 20 TO 60 NM- 641 PM PDT MON MAR 23 2009 ...GALE WARNING IN EFFECT UNTIL 5 AM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 5 AM PDT TUESDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. STRONG NORTHWEST WINDS ARE EXPECTED TO CONTINUE INTO TUESDAY...WITH GALE FORCE WINDS EXPECTED TONIGHT SOUTH OF PT SUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ570-240945- /O.CON.KMTR.SC.Y.0186.000000T0000Z-090325T1300Z/ WATERS FROM PT. ARENA TO PIGEON PT. CA FROM 20 TO 60 NM- 641 PM PDT MON MAR 23 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT WEDNESDAY. MODERATELY STRONG NORTHWEST WINDS OF 20 TO 30 KT WILL CONTINUE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ540-240945- /O.CON.KMTR.SC.Y.0186.000000T0000Z-090325T1300Z/ POINT ARENA TO POINT REYES TO 20 NM- 641 PM PDT MON MAR 23 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT WEDNESDAY. MODERATELY STRONG NORTHWEST WINDS OF 20 TO 30 KT WILL CONTINUE...EXCEPT DECREASING TO 10 TO 20 KT ALONG THE COAST AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ545-240945- /O.CON.KMTR.SC.Y.0186.000000T0000Z-090325T1300Z/ POINT REYES TO PIGEON POINT TO 20 NM- 641 PM PDT MON MAR 23 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT WEDNESDAY. MODERATELY STRONG NORTHWEST WINDS OF 15 TO 25 KT WILL CONTINUE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT SEAS ACROSS THE SAN FRANCISCO BAR ARE EXPECTED TO BE HAZARDOUS TO MARINERS. && $$ PZZ560-240945- /O.CON.KMTR.SC.Y.0186.000000T0000Z-090325T0700Z/ PIGEON POINT TO POINT PINOS TO 20 NM- 641 PM PDT MON MAR 23 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TUESDAY NIGHT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TUESDAY NIGHT. MODERATELY STRONG WEST NORTHWEST WINDS OF 15 TO 25 KT WILL DIMINISH LATER THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ530-240400- /O.CON.KMTR.SC.Y.0186.000000T0000Z-090324T0400Z/ SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA- 641 PM PDT MON MAR 23 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. MODERATELY STRONG WEST NORTHWEST WINDS OF 15 TO 25 KT WILL DIMINISH LATER THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ535-240400- /O.CON.KMTR.SC.Y.0186.000000T0000Z-090324T0400Z/ MONTEREY BAY- 641 PM PDT MON MAR 23 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. MODERATELY STRONG WEST NORTHWEST WINDS OF 15 TO 25 KT WILL DIMINISH LATER THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ THIS PRODUCT DOES NOT INCLUDE INFORMATION ON SEVERE THUNDERSTORMS AND WATERSPOUTS. SEE PRODUCTS SUCH AS SPECIAL MARINE WARNINGS...MARINE WEATHER STATEMENTS...WATCH COUNTY NOTIFICATIONS AND THE HAZARDOUS WEATHER OUTLOOK.
1 follow-up statement
994 WHUS76 KMTR 240438 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 938 PM PDT MON MAR 23 2009 PZZ575-241245- /O.CAN.KMTR.GL.W.0002.000000T0000Z-090324T1200Z/ /O.EXA.KMTR.SC.Y.0186.000000T0000Z-090325T1300Z/ WATERS FROM PIGEON PT. TO PT. PIEDRAS BLANCAS CA FROM 20 TO 60 NM- 938 PM PDT MON MAR 23 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM PDT WEDNESDAY... ...GALE WARNING IS CANCELED... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM PDT WEDNESDAY. THE GALE WARNING HAS BEEN CANCELED. WINDS HAVE NOW DECREASED TO BELOW GALE WARNING SPEEDS...BUT OCCASIONAL GALE FORCE GUSTS TO 35 KT CAN STILL BE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ565-241245- /O.CAN.KMTR.GL.W.0002.000000T0000Z-090324T1200Z/ /O.EXA.KMTR.SC.Y.0186.000000T0000Z-090325T1300Z/ POINT PINOS TO POINT PIEDRAS BLANCAS TO 20 NM- 938 PM PDT MON MAR 23 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM PDT WEDNESDAY... ...GALE WARNING IS CANCELED... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM PDT WEDNESDAY. THE GALE WARNING HAS BEEN CANCELED. WINDS HAVE NOW DECREASED TO BELOW GALE WARNING SPEEDS...BUT OCCASIONAL GALE FORCE GUSTS TO 35 KT CAN STILL BE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ570-241245- /O.CON.KMTR.SC.Y.0186.000000T0000Z-090325T1300Z/ WATERS FROM PT. ARENA TO PIGEON PT. CA FROM 20 TO 60 NM- 938 PM PDT MON MAR 23 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT WEDNESDAY. MODERATELY STRONG NORTHWEST WINDS OF 20 TO 30 KT WILL CONTINUE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ540-241245- /O.CON.KMTR.SC.Y.0186.000000T0000Z-090325T1300Z/ POINT ARENA TO POINT REYES TO 20 NM- 938 PM PDT MON MAR 23 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT WEDNESDAY. MODERATELY STRONG NORTHWEST WINDS OF 20 TO 30 KT WILL CONTINUE... EXCEPT DECREASING TO 10 TO 20 KT ALONG THE COAST AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ545-241245- /O.CON.KMTR.SC.Y.0186.000000T0000Z-090325T1300Z/ POINT REYES TO PIGEON POINT TO 20 NM- 938 PM PDT MON MAR 23 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT WEDNESDAY. MODERATELY STRONG NORTHWEST WINDS OF 15 TO 25 KT WILL CONTINUE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT SEAS ACROSS THE SAN FRANCISCO BAR ARE EXPECTED TO BE HAZARDOUS TO MARINERS. && $$ PZZ560-241245- /O.CON.KMTR.SC.Y.0186.000000T0000Z-090325T0700Z/ PIGEON POINT TO POINT PINOS TO 20 NM- 938 PM PDT MON MAR 23 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TUESDAY NIGHT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TUESDAY NIGHT. MODERATELY STRONG NORTHWEST WINDS OF 15 TO 25 KT WILL CONTINUE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ THIS PRODUCT DOES NOT INCLUDE INFORMATION ON SEVERE THUNDERSTORMS AND WATERSPOUTS. SEE PRODUCTS SUCH AS SPECIAL MARINE WARNINGS...MARINE WEATHER STATEMENTS...WATCH COUNTY NOTIFICATIONS AND THE HAZARDOUS WEATHER OUTLOOK.
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this gale warning went out at Mar 23, 5:15 PM PDT, 1 hour 26 minutes earlier.
Area forecast discussion, Mar 23, 5:15 PM PDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA CA
515 PM PDT MON MAR 23 2009
.DISCUSSION...AS OF 2:20 PM PDT MONDAY...SATL IMAGERY AS WELL AS SFC
OBS INDC MOSTLY SUNNY SKIES ACROSS THE DISTRICT WITH TEMPS IN THE 50S
TO LOWER 60S ACROSS THE DISTRICT. WINDS ARE GUSTING TO AROUND 20 MPH
ALONG THE COAST AND HILLS THIS AFTERNOON.
A SHORTWAVE IN THE GULF OF ALASKA WILL MOVE INTO WASHINGTON...THEN
INTO THE ROCKIES WHERE THE MAIN LONGWAVE TROF HAS SET UP. WITH WEAK
RIDGING OVERHEAD AND CLEAR SKIES TEMPS WILL DROP INTO THE UPPER 3OS
AND 40S. AS THIS SHORTWAVE MOVES INTO THE ROCKIES LATE WEDNESDAY INTO
THURSDAY THERE COULD BE A FEW HIGH CLOUDS MOVING ACROSS THE DISTRICT.
WINDS COULD PICK UP AS THE GRADIENT TIGHTENS BUT SHOULD NOT REACH
ADVISORY LEVELS. WITH THE MAINLY OFFSHORE FLOW THERE SHOULD NOT BE
ANY LOW CLOUDS AND/OR FOG.
RIDGING BUILDS BACK INTO THE WEST COAST THE END OF THE WEEK AND INTO
THE WEEKEND. THE FLOW WILL REMAIN MAINLY OFFSHORE LEAVING THE
DISTRICT MOSTLY CLEAR WITH LITTLE...IF ANY LOW CLOUDS/FOG. TEMPS WILL
BE NEAR TO SLIGHTLY ABOVE NORMAL FOR THIS PERIOD.
LOOKING FURTHER OUT...WEATHER LOOKS DRY INTO THE MIDDLE OF NEXT WEEK.
THIS IS SUPPORTED BY THE MEDIUM RANGE 12Z GFS ENSEMBLES.
&&
.AVIATION...AS OF 5:15 PM PDT MONDAY...WINDS THIS EVENING ARE THE
PRIMARY AVIATION WEATHER FOCUS...AS MODERATELY STRONG WEST-NORTHWEST
FLOW PREVAILS OVER THE DISTRICT. STRONGEST WINDS ARE AT KSFO WHERE
THEY ARE EXPECTED TO CONTINUE IN THE 20 TO 25 KNOT RANGE WITH GUSTS
TO AROUND 30 KT OVER THE NEXT FEW HOURS. WINDS IN GENERAL WILL
GRADUALLY TAPER OFF OVERNIGHT...AND THEN REDEVELOP TUESDAY AFTERNOON
BUT A BIT LESS STRONG. OTHERWISE...MOSTLY CLEAR SKIES ARE EXPECTED TO
PREVAIL AT ALL TERMINALS TONIGHT THROUGH TUESDAY EVENING...ASIDE FROM
SOME POSSIBLE EARLY MORNING FOG IN THE VICINITY OF KSTS. LATEST NAM
MODEL BOUNDARY LAYER RELATIVE HUMIDITY OUTPUT DOES INDICATE THE
POSSIBILITY OF SOME LATE NIGHT COASTAL STRATUS DEVELOPMENT...AND
CURRENT NAM MOS GUIDANCE FOR KSFO PROJECTS CEILING DEVELOPMENT AT
12Z. AM CURRENTLY DISCOUNTING THIS...GIVEN DISTANCE OF OFFSHORE
STRATUS BOUNDARY FROM THE COAST AND EROSION APPARENT IN RECENT
SATELLITE IMAGERY ALONG ITS LEADING EDGE...BUT WILL NEED TO MONITOR
ITS EVOLUTION OVERNIGHT.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.TNGT...SCA...ALL COASTAL WATERS.
...SCA...SFO AND MRY BAYS TIL 9 PM PDT.
...SCA...SAN FRANCISCO BAR UNTIL 6 PM PDT.
PUBLIC FORECAST: MHS/LARRY
AVIATION/MARINE: BLIER
NWS ON THE WEB AT WEATHER.GOV/SANFRANCISCONearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.